Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 47, NWS Goodland, KS

May 7, 2016Gove County, Graham County, Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 7, 2016, 9:27 PM CDT for Gove County, Graham County, Sheridan County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2016, 9:27 PM CDT (02:27 UTC)
Expired
May 7, 2016, 10:15 PM CDT
In force
48 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
2.75 in
Wind
60.0 mph

Counties Gove County, KS, Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 128 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 3:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

610 
WUUS53 KGLD 080227
SVRGLD
KSC063-065-179-080330-
/O.NEW.KGLD.SV.W.0047.160508T0227Z-160508T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
927 PM CDT SAT MAY 7 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  WESTERN GRAHAM COUNTY IN NORTHWESTERN KANSAS...
  EASTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 1030 PM CDT

* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  PARK...OR 6 MILES SOUTHEAST OF GRAINFIELD...MOVING NORTHEAST AT 55
  MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
           SIDING...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  GRAINFIELD...MORLAND...PARK...TASCO AND STUDLEY. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 93 AND 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3910 10018 3910 10050 3957 10036 3957 9985
TIME...MOT...LOC 0227Z 203DEG 48KT 3904 10039 

HAIL...2.75IN
WIND...60MPH
 
$$

HUSTED
5 follow-up statements
870 
WWUS53 KGLD 080235
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM CDT SAT MAY 7 2016

KSC063-065-179-080330-
/O.CON.KGLD.SV.W.0047.000000T0000Z-160508T0330Z/
GOVE KS-GRAHAM KS-SHERIDAN KS-
935 PM CDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN GOVE...WESTERN GRAHAM AND EASTERN SHERIDAN
COUNTIES...

AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARK...OR 7
MILES EAST OF GRAINFIELD...MOVING NORTHEAST AT 55 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 932 PM CDT...GOLF BALL       
         SIZE HAIL WAS REPORTED 3 MILES SOUTH OF PARK.  

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAINFIELD...MORLAND...PARK...TASCO AND STUDLEY. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 93 AND 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3910 10018 3910 10050 3957 10036 3957 9985
TIME...MOT...LOC 0235Z 203DEG 48KT 3914 10033 

HAIL...2.50IN
WIND...60MPH
 
$$

HUSTED
598 
WWUS53 KGLD 080245
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
945 PM CDT SAT MAY 7 2016

KSC063-080255-
/O.CAN.KGLD.SV.W.0047.000000T0000Z-160508T0330Z/
GOVE KS-
945 PM CDT SAT MAY 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOVE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN KANSAS.

LAT...LON 3916 10016 3918 10039 3957 10036 3957 9985
TIME...MOT...LOC 0245Z 203DEG 48KT 3927 10026 

$$

KSC065-179-080330-
/O.CON.KGLD.SV.W.0047.000000T0000Z-160508T0330Z/
GRAHAM KS-SHERIDAN KS-
945 PM CDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN GRAHAM AND EASTERN SHERIDAN COUNTIES...

AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF HOXIE...MOVING NORTHEAST AT 55 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 932 PM CDT...GOLF BALL       
         SIZE HAIL WAS REPORTED 3 MILES SOUTH OF PARK. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MORLAND...TASCO AND STUDLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3916 10016 3918 10039 3957 10036 3957 9985
TIME...MOT...LOC 0245Z 203DEG 48KT 3927 10026 

HAIL...2.00IN
WIND...60MPH
 
$$

HUSTED
878 
WWUS53 KGLD 080254
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
954 PM CDT SAT MAY 7 2016

KSC065-179-080330-
/O.CON.KGLD.SV.W.0047.000000T0000Z-160508T0330Z/
GRAHAM KS-SHERIDAN KS-
954 PM CDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN GRAHAM AND NORTHEASTERN SHERIDAN COUNTIES...

AT 954 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MORLAND...OR 13 MILES EAST OF HOXIE...MOVING NORTHEAST AT 55 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MORLAND...TASCO AND STUDLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3929 10011 3931 10029 3957 10032 3957 9991
TIME...MOT...LOC 0254Z 203DEG 48KT 3939 10020 

HAIL...1.50IN
WIND...60MPH
 
$$

HUSTED
391 
WWUS53 KGLD 080303
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1003 PM CDT SAT MAY 7 2016

KSC065-179-080330-
/O.CON.KGLD.SV.W.0047.000000T0000Z-160508T0330Z/
GRAHAM KS-SHERIDAN KS-
1003 PM CDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN GRAHAM AND NORTHEASTERN SHERIDAN COUNTIES...

AT 1003 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF LENORA...OR 18 MILES NORTHWEST OF HILL CITY...MOVING NORTHEAST AT 55
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN GRAHAM AND NORTHEASTERN SHERIDAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3940 10009 3941 10024 3957 10026 3957 9994
TIME...MOT...LOC 0303Z 203DEG 48KT 3951 10014 

HAIL...1.75IN
WIND...60MPH
 
$$

HUSTED
312 
WWUS53 KGLD 080315
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1015 PM CDT SAT MAY 7 2016

KSC065-179-080325-
/O.CAN.KGLD.SV.W.0047.000000T0000Z-160508T0330Z/
GRAHAM KS-SHERIDAN KS-
1015 PM CDT SAT MAY 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAHAM AND
NORTHEASTERN SHERIDAN COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN KANSAS.

LAT...LON 3940 10009 3941 10024 3957 10026 3957 9994
TIME...MOT...LOC 0314Z 203DEG 48KT 3966 10006 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:26 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 7, 7:26 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT SAT MAY 7 2016

.UPDATE...
ISSUED AT 605 PM MDT SAT MAY 7 2016

WARM SECTOR REALLY STRUGGLING TO INITIATE CONVECTION AND DESPITE
WHAT RUNS OF THE HRRR HAVE BEEN INDICATING...PROBABILITIES OF A
LINE OF STORMS DEVELOPING ALONG DRY LINE APPEAR TO BE DECREASING.
STILL THINK REASONABLE CHANCE FOR MORE STORMS TO DEVELOP ALONG AND
NORTH OF WARM FRONT...BUT HAVE BACKED OFF POPS CONSIDERABLY SOUTH
OF I-70.

UPDATE ISSUED AT 452 PM MDT SAT MAY 7 2016

SEVERE WEATHER THREAT PRIMARY FORECAST CONCERN FOR THE NEXT
SEVERAL HOURS...AS WELL AS POTENTIAL SHORT DURATION HIGH WIND
EVENT BEHIND THE DRY LINE IN CHEYENNE COUNTY COLORADO.

STARTING TO SEE MORE DEVELOPMENT ACROSS SOUTHERN CWA AHEAD OF DRY
LINE AND EXPECT FOR THIS TO CONTINUE TO INCREASE IN COVERAGE FOR
THE NEXT SEVERAL HOURS...BUT WITH LOW LEVEL WINDS IN THIS AREA NOT
NEARLY AS BACKED AS NORTHWEST PORTION OF THE AREA...TORNADO
THREAT WILL BE LESS AND DO NOT SEE ANY REASON TO ADJUST CURRENT
WATCHES. HAVE INCREASED POPS QUITE A BIT AND TRIED TO BE A BIT
MORE DETERMINISTIC AS THIS NEXT AREA OF STORMS DEVELOP AS EXPECT A
FAIRLY SOLID LINE TO DEVELOP BY 00Z.

MAY SEE A PERIOD OF 45-50 KT WIND GUSTS FOR THE NEXT HOUR AS
DRYLINE BEGINS TO MOVE. BASED ON LAA AND NEARBY
OBSERVATIONS...WINDOW FOR SIGNIFICANT WINDS LIMITED AND PEAK
VALUES TOPPING OUT AROUND 48 KTS LOWERS CONFIDENCE IN ANY
WIDESPREAD PERSISTENT HIGH WIND THREAT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 118 PM MDT SAT MAY 7 2016

SURFACE LOW PRESSURE SITUATED OVER CENTRAL COLORADO WILL MOVE SLOWLY
EASTWARD TODAY. A WARM FRONT WILL MOVE SLOWLY NORTHWARD INTO
SOUTHWEST NEBRASKA AND A COLD FRONT WILL MOVE FROM WEST TO EAST OUT
OF EASTERN COLORADO AND INTO NORTHWEST KANSAS. THUNDERSTORMS WILL
DEVELOP ALONG THESE BOUNDARIES AND MOVE SOUTHWEST TO NORTHEAST.
THUNDERSTORMS THIS AFTERNOON COULD RAPIDLY BECOME SEVERE AS LIFT
OVERCOMES THE CAPPING MECHANISM THAT HAS BEEN IN PLACE THROUGH THE
MORNING. CONDITIONS ARE FAVORABLE FOR LARGE HAIL HOWEVER THERE IS AN
INCREASED FAVORABILITY FOR TORNADOES IN YUMA...KIT CARSON...AND
CHEYENNE CO COUNTIES THROUGH AROUND 01Z. DRIER AIR WILL BE PULLED
INTO THE REGION LATER THIS EVENING AND TONIGHT. ANOTHER SHORTWAVE
MOVES OFF THE ROCKIES ON SUNDAY WITH THE UPPER LOW RAPIDLY DEVELOPING
IN SOUTHWEST KANSAS. THE FOCUS FOR SEVERE THUNDERSTORMS WILL
SHIFT EASTWARD WITH ACTIVITY MAINLY EXPECTED EAST OF HWY 27 AS A
WELL DEVELOPED DRYLINE IS EXPECTED TO FORM. VERY LARGE HAIL AND
DAMAGING WIND GUSTS ARE POSSIBLE WITH SUNDAYS THUNDERSTORMS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 118 PM MDT SAT MAY 7 2016

CLOSED UPPER LEVEL LOW WILL BE OVER THE CENTRAL ROCKIES AT THE START
OF THIS PERIOD.  WIDE SPREAD LIFT WILL CONTINUE OVER THE AREA AHEAD
OF THE CLOSED LOW SUNDAY NIGHT.  AT THE SURFACE A DRY LINE WILL BE
NEAR THE HIGHWAY 27 CORRIDOR.  THE BEST INSTABILITY WILL BE OVER THE
EASTERN HALF OF THE AREA DURING THE EVENING AS A RESULT.  FURTHER
WEST A COLD FRONT WILL MOVE INTO THE AREA.  THERE WILL BE SOME
INSTABILITY TO WORK WITH BETWEEN THE COLD FRONT AND THE DRY
LINE...BUT THE BULK OF THE INSTABILITY AND ANY SEVERE STORMS WILL BE
EAST OF THE DRY LINE SUNDAY EVENING.

OVERNIGHT SUNDAY THE MORE INTENSE STORMS WILL SHIFT EAST OF THE
AREA.  AS THE COLD FRONT SLIDES EASTWARD ACROSS THE AREA THE WRAP
AROUND CIRCULATION OF THE SURFACE LOW BETWEEN THE DRY LINE AND THE
COLD FRONT WILL CAUSE DEW POINTS TO INCREASE ALONG THE COLD FRONT
OVER THE EASTERN HALF OF THE AREA.  THIS MAY CAUSE ANY STORMS
ALONG THE COLD FRONT TO BECOME STRONGER.

MONDAY THE COLD FRONT WILL BE SEMI-STATIONARY ALONG THE SOUTHEAST
BORDER OF THE AREA. WITH HIGHER DEW POINTS STILL POOLED ALONG THE
FRONT...STRONG STORMS MAY DEVELOP ALONG IT. AM NOT EXPECTING
SEVERE THUNDERSTORMS AT THIS TIME DUE TO THE LOW DEEP LAYER SHEAR
OF 10-15 KTS. DURING THE LATE MORNING AND THROUGH THE AFTERNOON
STORM CHANCES WILL INCREASE AS ANOTHER ROUND OF LIFT MOVES ACROSS
THE AREA BEHIND THE CLOSED LOW AS THE LOW LIFTS NORTHEAST.

MONDAY NIGHT RAIN ACTIVITY WILL END FROM WEST TO EAST ACROSS THE
AREA AS SUBSIDENCE AND DRY AIR MOVE INTO THE AREA BEHIND THE UPPER
LEVEL TROUGH.

TUESDAY THROUGH SATURDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE.
DURING THE MIDDLE OF THE WEEK AN UPPER LEVEL SHORT WAVE TROUGH MOVES
THROUGH THE TRI-STATE AREA...BRINGING ANOTHER ROUND OF RAIN WITH IT.
BEHIND THE TROUGH A SHORT WAVE RIDGE WILL MOVE THROUGH.  FOLLOWING
THE RIDGE WILL BE ANOTHER SHORT WAVE TROUGH...BRINGING ANOTHER ROUND
OF RAINFALL WITH IT THIS WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 605 PM MDT SAT MAY 7 2016

FOR 00Z TAFS...INITIAL CONCERN FOR THE PERIOD WILL BE POTENTIAL
FOR THUNDERSTORMS IMPACTING TAF SITES. WHILE IT LOOKED LIKE A
FAIRLY LARGE AREA OF CONVECTIVE INITIATION...HAS REALLY STRUGGLED
TO MAINTAIN ITSELF RESULTING IN VERY SPARSE CONVECTIVE ACTIVITY
IN AREA SOUTH OF WARM FRONT. WITH THESE TRENDS...THINKING GLD HAS
A LOWER PROBABILITY OF THUNDERSTORMS THAN PREVIOUSLY THOUGHT AND
DO NOT EXPECT A BIG IMPACT. MCK...STILL LOOKS LIKE WILL SEE A
PERIOD OF PRECIPITATION...BUT OVERALL CERTAINTY TOO LOW TO REALLY
BRING DOWN FLIGHT CATEGORIES. MAY SEE A PERIOD OF FOG DEVELOP AT
MCK AS WELL...BUT VERY CONDITIONAL ON HOW THUNDERSTORMS EVOLVE AND
LOW CONFIDENCE AT THIS POINT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JRM
SHORT TERM...TL
LONG TERM...JTL
AVIATION...JRM
Hazardous weather outlook, May 7, 2:07 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
107 PM MDT SAT MAY 7 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081915-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
107 PM MDT SAT MAY 7 2016 /207 PM CDT SAT MAY 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP AROUND 3 PM MDT OR 4 PM CDT AND
BECOME MORE NUMEROUS THROUGH THE LATE AFTERNOON AND EVENING BEFORE
DECLINING OVERNIGHT. SOME STORMS WILL BECOME SEVERE WITH LARGE
HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS UP TO 70 MPH. THE
GREATER THUNDERSTORM COVERAGE AND THREAT FOR SEVERE WEATHER WILL
BE ALONG AND NORTH OF INTERSTATE 70. THE SEVERE WEATHER WILL MOVE
OUT OF THE AREA DURING THE LATE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY
AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERE STORMS MAINLY
EAST OF THE COLORADO BORDER. THE MAIN THREAT WITH THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ANY
STORM REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE GREATLY
APPRECIATED.

JTL

In the hours before

Local storm report, May 7, 8:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             GRAINFIELD              39.11N 100.47W
05/07/2016  E2.00 INCH       GOVE               KS   CO-OP OBSERVER

&&

BWARREN
Local storm report, May 7, 8:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             7 SSE HOXIE             39.26N 100.40W
05/07/2016  E1.75 INCH       SHERIDAN           KS   TRAINED SPOTTER

&&

BWARREN
Special weather statement, May 7, 8:48 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM CDT SAT MAY 7 2016

KSZ003-004-NEZ081-080200-
DECATUR KS-NORTON KS-RED WILLOW NE-
848 PM CDT SAT MAY 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...
NORTHWESTERN NORTON AND SOUTHEASTERN RED WILLOW COUNTIES UNTIL 900 PM
CDT...

AT 848 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF NORCATUR...OR 14 MILES EAST OF OBERLIN...MOVING
NORTH AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORCATUR AND LEBANON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN KANSAS...AND SOUTHWESTERN NEBRASKA.

LAT...LON 4007 10019 4000 10019 4000 10002 3980 10020
      3983 10035 4011 10033
TIME...MOT...LOC 0148Z 198DEG 30KT 3986 10026

HUSTED
Local storm report, May 7, 8:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             7 N TASCO               39.45N 100.31W
05/07/2016  E1.00 INCH       SHERIDAN           KS   TRAINED SPOTTER

&&

BWARREN
Local storm report, May 7, 8:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             CULBERTSON              40.23N 100.84W
05/07/2016  E0.25 INCH       HITCHCOCK          NE   PUBLIC

&&

BWARREN
Local storm report, May 7, 9:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             15 N WRAY               40.30N 102.23W
05/07/2016  E1.50 INCH       YUMA               CO   PUBLIC

            HAIL BETWEEN 1800 AND 1830 LOCAL TIME.

&&

BWARREN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:26 PM CDTSpecial Weather StatementGLDSheridan19 min
May 7, 7:45 PM CDTSevere Thunderstorm WarningGLDGove45 min
May 7, 7:50 PM CDTSpecial Weather StatementGLDSheridan10 min
May 7, 8:16 PM CDTSpecial Weather StatementGLDRawlins14 min
May 7, 8:24 PM CDTSevere Thunderstorm WarningGLDGove, Sheridan51 min
May 7, 8:48 PM CDTSpecial Weather StatementGLDDecatur12 min
May 7, 8:52 PM CDTSevere Thunderstorm WarningGLDGove53 min
May 7, 8:57 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton39 min
May 7, 9:52 PM CDTSpecial Weather StatementGLDGove8 min
May 7, 9:58 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton47 min
May 7, 10:01 PM CDTSpecial Weather StatementGLDGove14 min
May 7, 10:21 PM CDTSpecial Weather StatementGLDGraham9 min
May 7, 10:30 PM CDTSpecial Weather StatementGLDGraham15 min
May 7, 10:36 PM CDTSevere Thunderstorm WarningGLDGraham20 min
May 7, 10:43 PM CDTSpecial Weather StatementGLDNorton32 min
May 7, 11:34 PM CDTSpecial Weather StatementGLDNorton26 min
May 8, 3:57 PM CDTSevere Thunderstorm WarningGLDSherman48 min
May 8, 4:03 PM CDTSpecial Weather StatementGLDLogan12 min
May 8, 4:06 PM CDTSevere Thunderstorm WarningGLDGove, Logan39 min
May 8, 4:35 PM CDTSevere Thunderstorm WarningGLDGove, Logan40 min
May 8, 4:42 PM CDTSpecial Weather StatementGLDCheyenne33 min
May 8, 4:44 PM CDTSevere Thunderstorm WarningGLDSherman46 min
May 8, 4:45 PM CDTSpecial Weather StatementGLDGove15 min
May 8, 4:56 PM CDTSpecial Weather StatementGLDWallace19 min
May 8, 5:02 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita43 min
May 8, 5:12 PM CDTSevere Thunderstorm WarningGLDGove, Logan48 min
May 8, 5:13 PM CDTSevere Thunderstorm WarningGLDGove47 min
May 8, 5:21 PM CDTTornado WarningGLDGove24 min
May 8, 5:24 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas51 min
May 8, 5:27 PM CDTSevere Thunderstorm WarningGLDSherman48 min
May 8, 5:37 PM CDTTornado WarningGLDGove23 min
May 8, 5:43 PM CDTSpecial Weather StatementGLDCheyenne32 min
May 8, 5:49 PM CDTSevere Thunderstorm WarningGLDGraham41 min
May 8, 5:57 PM CDTTornado Warning Tornado observedGLDGove11 min
May 8, 6:02 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins43 min
May 8, 6:06 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas39 min
May 8, 6:06 PM CDTTornado WarningGLDGraham24 min
May 8, 6:09 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas51 min
May 8, 6:29 PM CDTSevere Thunderstorm WarningGLDGraham23 min
May 8, 6:33 PM CDTTornado Warning Tornado observedGLDDecatur27 min
May 8, 6:41 PM CDTSevere Thunderstorm WarningGLDRawlins, Sherman, Thomas24 min
May 8, 6:49 PM CDTTornado WarningGLDThomas15 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.